Breast Lactation But I'm Not Pregnant

person-avatar

I had been taking anti depressants for a year (depricap, olanzia and lemnet) but I stopped taking them about 3 weeks ago. When I was taking those meds I used to lactate from my breasts then it stopped. Now it has started again though I haven't touched the meds since 3 weeks. What's the reason for this? How do I stop it?

dr-afshan-aziz-gynecologist-lahore
Dr. Afshan Aziz - Gynecologist

MD,MBBS, MCPS, FCPS | Lahore

Just make me clear
How old is your baby now?
You stopped nursing 3 weeks ago?
You stopped medicine 3 weeks ago?
Right

dr-asima-fazal-gynecologist-lahore

One of the side-effects of anti depressants is to increase the prolactin levels which is a hormone that stimulate the production of breast milk. I would advise you to get your serum prolactin levels tested, the best time is on the 2nd day of your cycle early morning on an empty stomach. If the levels are high you will need the treatment accordingly and then your problem will resolve inshaAllah.

dr-shaheena-asif-gynecologist-lahore
Dr. Shaheena Asif - Gynecologist

MBBS,FCPS | Lahore

review-img 216 Positive Reviews

Do a blood test
Prolactin
Tsh
Cbc
And show your gynaecologist

Card image cap

One-to-One Chat with Doctor

Don't like going to a Hospital?

Consult Online
Book Appointment
View All Categories (A-Z)